Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Diabetes

Weakness in the legs

07/28/2008

Question:

My legs have large knots behind the knees. I am losing strength in my legs. Walking and standing is difficult.I suffer from headaches also. I used to be active, but now I do not have the energy or strength to move about other than my job. I take medicine for diabetes, iron, chlorestrol, and thyroid. Any ideas why I am getting so weak.

Answer:

Thank you for visiting NetWellness. On this site, NetWellness experts try to answer general questions about health. Only a health professional performing a thorough clinical exam is able to evaluate your symptoms. However, NetWellness may have some general information available that you can access through our search feature. Feel free to write back if you still have questions or need an explanation.

There is quite a list of possible reasons for the symptoms you describe.  One of the less common ones that might not be thought of as readily is a condition called Cushing Syndrome in which there is an excessive amount of the hormone cortisol.  This can be difficult to diagnose and warrants some thought. 

For more information:

Go to the Diabetes health topic, where you can:

Response by:

Robert M Cohen, MD Robert M Cohen, MD
Professor of Clinical Medicine
College of Medicine
University of Cincinnati